MAUDE Adverse Event Report: CORDIS CORPORATION OPTEASE RETR FILTER 55 JUGULAR; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION OPTEASE RETR FILTER 55 JUGULAR; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AJ
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during placement of a 55 optease jugular retrievable vena cava filter, a jugular approach was made; however, the complaint device was implanted at an improper region.The filter was not in the inferior vena cava but in a branch of the inferior vena cava.The blood vessels were thin, and the filter did not deploy at all.The physician tried to collect the filter, but it was not possible because there was no hook on the top of the filter, because it was collected only from the lower limbs.Although there was no hook, the upper part of the filter was pulled out with a gooseneck, and the filter was unfolded by about two-thirds.There was no reported patient injury.The device will not be return for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, during placement of a 55 optease jugular retrievable vena cava filter, a jugular approach was made; however, the complaint device was implanted at an improper region.The filter was not in the inferior vena cava but in a branch of the inferior vena cava.The blood vessels were thin, and the filter did not deploy at all.The physician tried to collect the filter, but it was not possible because there was no hook on the top of the filter, because it was collected only from the lower limbs.Although there was no hook, the upper part of the filter was pulled out with a gooseneck, and the filter was unfolded by about two-thirds.There was no reported patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was not returned for evaluation and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.Without the return of the device and no images available for review the reported ¿inaccurate placement¿ could not be confirmed or further clarified.According to the instructions for use which is not intended as a mitigation of risk, the cordis optease® retrievable vena cava filter (retrievable filter) is designed for percutaneous delivery of a retrievable vena cava filter to the inferior vena cava (ivc).The optease retrievable filter can be retrieved within a specified period after implantation or remain implanted as a permanent filter.The constrained filter is flexible and achieves its unconstrained diameter upon deployment in the ivc.Upon deployment, the filter imparts an outward radial force on the luminal surface of the vena cava to ensure proper positioning and stability.The optease retrievable filter is designed to prevent pulmonary embolism while maintaining caval patency.Retrieval of the optease retrievable filter is possible only from femoral vein approach.The optease® retrievable filter is supplied constrained in a plastic storage tube indicating the appropriate orientation for femoral and jugular/antecubital approaches.Possible complications, include, but are not limited to incorrect positioning and/or orientation of the filter, occlusion of a small vessel.The recommended procedure for filter implantation instructs to according to the selected venous access site, determine which end of the storage tube (containing the filter) is to be placed into the sheath introducer hemostasis valve.This is indicated by the printed colored arrows and text (femoral: green; jugular/ antecubital: blue) on the storage tube.The arrow of the desired access site will point into the sheath introducer hemostasis valve.Prior to positioning the filter an angiographic overview of the ivc should be obtained.Review of the information available suggests that procedural factors may have contributed to the reported event.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
OPTEASE RETR FILTER 55 JUGULAR
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16218784
Report Number9616099-2023-06229
Device Sequence Number14933898
Product Code DTK
UDI-Device Identifier20705032072882
UDI-Public20705032072882
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number466F230AJ
Device Catalogue Number466F220AJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown